Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Observing hair fall. Getting pimples on scalp. Cause and treatment?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2005
Answered : 1919 Questions
Question
Hi Sir,
From recently 1 week i am observing that i am losing my hair more than normal while head bath. I normally go for head bath daily and shampoo thrice a week. I always get small pimples on my scalp which i observed when i drink milk. Can u please help me understanding what might be the reason that is causing hair loss and what treatment should i take to control the hair fall.

Thanks for your help.
Posted Sat, 22 Jun 2013 in Skin Hair and Nails
 
 
Answered by Dr. Johny Chacko 27 minutes later
Hello XXXXXX,
Welcome to healthcare magic.
According to your description you are having hair fall which is recent in onset. Can you give me some more details?
Approximately how many hairs fall in a day, more than 100 or less ?
Is the hair falling only from front and middle of scalp or all over ?
Do you have a family history of baldness ?
Did you have a history of severe stress 2 or 3 months prior to the beginning of hair fall ? Stress could be mental/work stress or diseases like malaria, typhoid or severe viral illness ?
Did you lose weight or did you start dieting or started vigorous exercise in the last three months ?
Do you have any health issues like thyroid disease or Anemia ?

Pimples on the scalp could be folliculitis. If it occurs only once in a while and if it is not very severe you can ignore it. It is better to avoid applying oil over the scalp and avoid trauma like vigorous combing and scratching.
Waiting to hear from you.
Take care

Above answer was peer-reviewed by
 
Follow-up: Observing hair fall. Getting pimples on scalp. Cause and treatment? 32 minutes later
Thank you for the quick reply.

Approximately how many hairs fall in a day, more than 100 or less ?
Less than 100

Is the hair falling only from front and middle of scalp or all over ?
All over

Do you have a family history of baldness ?
No

Did you have a history of severe stress 2 or 3 months prior to the beginning of hair fall ?
Yes i was having some sort of stress for last 2months.

Stress could be mental/work stress or diseases like malaria, typhoid or severe viral illness ?
No i was not having any diseases.

Did you lose weight or did you start dieting or started vigorous exercise in the last three months ?
Yes i had lost 5kgs of weight within 1.5months by using herbalife products and also i started doing exercises from past 1week.

Do you have any health issues like thyroid disease or Anemia ?
No

Thanks,
XXXXXX
 
 
Answered by Dr. Johny Chacko 1 hour later
Welcome back XXXXXX,
Thanks for the details.

From your history it looks like you are having acute telogen effluvium.
As hair producing cells are one of the most rapidly multiplying cells of the body, it is one of the first to get affected by stress.
In your case stress for last 2 months and the sudden loss of weight could have triggered the onset of telogen effluvium.

Acute telogen effluvium usually has good prognosis after starting treatment.

I would recommend you to take vitamin supplements ( EG: Keraglo men) for hair growth which is the treatment of choice for telogen effluvium. This supplement will have biotin, calcium pantothenate, amino acids and anti oxidants required for hair. This tablet is taken once a day with food for atleast 3 months.

You may also use topical solution containing hair growth factors (peptides) and herbal ingredients ( eg: Renocia hair revitalizing solution) at night over the scalp. This however might be expensive.

Kindly get these prescribed by your dermatologist.

Any treatment for hair will take time for noticing improvement. So do not panic if hair fall continues even after starting treatment. Wait for atleast 2-3 months.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you good health
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor